Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 250, NWS Nashville, TN

August 15, 2005Cheatham County, Dickson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 15, 2005, 5:13 PM CDT for Cheatham County, Dickson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2005, 5:13 PM CDT (22:13 UTC)
Expired
Aug 15, 2005, 5:45 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Cheatham County, TN, Dickson County, TN

The radar

The Nashville radar (KOHX), 51 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
549 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 152213
SVROHX
TNC021-043-152245-
/O.NEW.KOHX.SV.W.0250.050815T2213Z-050815T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CDT MON AUG 15 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHEATHAM COUNTY IN TENNESSEE
  EASTERN DICKSON COUNTY IN TENNESSEE

* UNTIL 545 PM CDT

* AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR WHITE BLUFF...OR
  ABOUT 11 MILES NORTHEAST OF DICKSON...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KINGSTON SPRINGS BY 530 PM CDT
  PEGRAM BY 545 PM CDT

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3626 8697 3614 8700 3611 8704 3605 8705
      3607 8709 3607 8729 3609 8730 3624 8730

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:40 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Aug 15, 2:40 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
240 PM CDT MON AUG 15 2005

.DISCUSSION...
LATEST ANALYSIS SHOWING MAIN FRONTAL BOUNDARY UP ACROSS THE SOUTHERN
OH VALLEY...WITH ANOTHER WEAK PRE-FRONTAL OUTFLOW SITTING FROM NEAR
BNA DOWN TO NEAR MEM. AIRMASS REMAINS QUITE UNSTABLE WITH DEWS AROUND
70. THUS...SCATTERED TSTMS DEVELOPING CWA-WIDE.

OUTFLOW BOUNDARY ALREADY ACROSS THE AREA AND WARM SECTOR AIRMASS WILL
KEEP SCATTERED SHWRS/STRMS GOING INTO THE EVENING BUT THINGS LIKELY
TO CALM DOWN SOME THIS EVENING WITH LOSS OF STRONG HEATING. WILL
HOWEVER KEEP CHANCE IN TONIGHT.

MEAN WHILE...MAIN LL BOUNDARY UP NORTH WILL BEGIN SLOW PUSH SOUTHWARD
LATE TONIGHT AS UL SHORTWAVE DROPS INTO THE REGION. FRONTAL BOUNDARY
EXPECTED TO PUSH INTO THE NORTHERN CWA LATE TOMORROW AFTERNOON...WITH
DEEPER MOISTURE WELL IN PLACE JUST AHEAD. INSTABILITY ON TUESDAY
LITTLE LESS THAN TODAY BUT WITH BETTER LL FORCING AND DEEPER MOISTURE
...WILL BUMP POPS INTO LIKELY CATEGORY.

FRONTAL BOUNDARY...WITH VERY LITTLE UL SUPPORT...WILL WORK SLOWLY
ACROSS THE CWA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE MID-STATE
SHOULD BEGIN TO SEE SOME DRYING NORTH WEDNESDAY NIGHT HOWEVER.
AT THIS POINT...PLAN ON LEAVING SCATTERED POPS RUNNING THROUGH
THAT PERIOD...GRADUALLY LEANING HIGHER POPS EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    73  91  71  89 /  40  60  40  40
CLARKSVILLE  73  88  71  87 /  50  60  40  40
CROSSVILLE   69  86  67  83 /  30  60  50  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Aug 15, 5:30 AM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON AUG 15 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-161030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
MODERATELY STRONG HEATING...WITH ASSIST FROM OUTFLOW BOUNDARIES...
WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING. A FEW STORMS COULD PRODUCE STRONG WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
MORE STORMS ARE EXPECTED TUESDAY INTO WEDNESDAY IN ASSOCIATION
WITH A WEAK FRONTAL BOUNDARY. AGAIN...SOME STORMS COULD PRODUCE
STRONG WINDS AND HEAVY RAINFALL.

.SPOTTER ACTIVATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY TODAY
INTO WEDNESDAY.

GIRODO

In the hours before

Special weather statement, Aug 15, 2:29 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
229 PM CDT MON AUG 15 2005

TNZ008-027-152025-
DAVIDSON-SUMNER-
229 PM CDT MON AUG 15 2005

...STRONG THUNDERSTORMS OVER NORTHEAST DAVIDSON COUNTY...MOVING
INTO SUMNER COUNTY...

AT ABOUT 225 PM...STRONG THUNDERSTORMS WITH GUSTY WINDS OF 35 TO
40 MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING...WILL
AFFECT NORTHEAST DAVIDSON AND SUMNER COUNTY THROUGH 325 PM.
THE THUNDERSTORMS ARE MOVING EAST AT 20 TO 25MPH.

ORCHANIAN
Local storm report, Aug 15, 2:54 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
254 PM CDT MON AUG 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     FRANKLIN                35.93N 86.84W
08/15/2005                   WILLIAMSON         TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED A TREE DOWN.

0250 PM     TSTM WND DMG     LA VERGNE               36.00N 86.57W
08/15/2005                   RUTHERFORD         TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED TREES DOWN IN LA VERGNE.

&&

ORCHANIAN
Special weather statement, Aug 15, 3:35 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
335 PM CDT MON AUG 15 2005

TNZ028-152105-
WILSON-
335 PM CDT MON AUG 15 2005

...STRONG THUNDERSTORMS OVER SOUTH CENTRAL WILSON COUNTY...

AT ABOUT 330 PM...THUNDERSTORMS APPEARED TO HAVE WEAKEN ACROSS
CENTRAL WILSON COUNTY BELOW SEVERE LIMITS. HOWEVER...
EXPECT STRONG GUSTY WINDS OF 35 TO 40 MPH...SMALL HAIL
AND DANGEROUS CLOUD TO GROUND LIGHTNING...AS THESE THUNDERSTORMS
MOVE EAST AT 20 MPH AND AFFECT TOWNS SUCH AS LEBANON AND
WATERTOWN THROUGH 405 PM.

ORCHANIAN
Local storm report, Aug 15, 3:46 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
346 PM CDT MON AUG 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
08/15/2005                   DAVIDSON           TN   EMERGENCY MNGR

            TREE DOWN ON OLD HICKORY BLVD IN NORTH CENTRAL DAVIDSON
            COUNTY.

&&

ORCHANIAN
Local storm report, Aug 15, 4:35 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT MON AUG 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     5 E ERIN                36.32N 87.61W
08/15/2005                   HOUSTON            TN   LAW ENFORCEMENT

            TREE DOWN ACROSS HWY 46 SOUTH

&&

31
Local storm report, Aug 15, 4:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT MON AUG 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             15 S JAMESTOWN          36.22N 84.94W
08/15/2005  0.75 INCH        FENTRESS           TN   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED NEAR PENNY SIZE HAIL

&&

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:18 PM CDTSevere Thunderstorm WarningOHXSumner, Wilson27 min
Aug 14, 7:22 PM CDTSevere Thunderstorm WarningOHXRobertson23 min
Aug 14, 7:57 PM CDTSevere Thunderstorm WarningOHXWilson33 min
Aug 14, 8:09 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale36 min
Aug 14, 8:30 PM CDTSevere Thunderstorm WarningOHXDavidson, Wilson30 min
Aug 15, 2:20 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson40 min
Aug 15, 2:52 PM CDTSevere Thunderstorm WarningOHXSumner23 min
Aug 15, 3:01 PM CDTSevere Thunderstorm WarningOHXTrousdale, Wilson29 min
Aug 15, 3:06 PM CDTSevere Thunderstorm WarningOHXWilson39 min
Aug 15, 4:19 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys26 min
Aug 15, 4:23 PM CDTSevere Thunderstorm WarningOHXFentress34 min
Aug 15, 4:40 PM CDTSevere Thunderstorm WarningOHXRobertson35 min
Aug 15, 4:42 PM CDTSevere Thunderstorm WarningOHXDickson33 min
Aug 15, 5:35 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.